It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I have done a TON of research on birth control pills. My GYN once told me that any birth control pill will help acne but that just is not true. I had been on Ortho-Cyclen for almost all of high school and early college...I only had some minor (but on occasion big and hurting) breakouts while on the pill. Sometimes my face would look immaculate and sometimes, during that time of the month, I would get a cyst. Then I went off the Ortho because I wanted to lose weight. Well, I lost 10 pounds and 9 months after going off the BCP my face slowly worsened. Remember, it takes 6 mo. to a year for the hormones to flush out of your body. So, my face got horrible and I went back on Ortho. It did get better, I had a few here and there but nothing I couldn't cover up and tolerate. I gained a ton of weight again and a short 7 months later I went back off the pill to lose the weight. Well, my face is a horrible mess...especially around my chin. I am using Retin-A but I know this crap is hormonal and I need to go back on the pill to balance myself out.

SO, from my research I have concluded Yasmin is the way to go. It is the ONLY BCP available in the U.S. that has an anti-androgen progestin in it. Every other BCP out there has some level of androgenicity in it and this is precisely what CAUSES the acne. I would suggest Yasmin to anyone who thinks their acne is hormonal. Ortho-Tri is a low androgen pill but it still has androgenicity and this is not good. If I were you, I would read up on the info about Yasmin. Hopefully I will be starting it this Sunday.





All times are GMT -7. The time now is 11:36 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!